Hi there, I'll be coming off Lyrica soon and want to know if anyone had a safe withdrawal, or could?
- 29 Jan 2012 by Graham74
- 14 Mar 2015
- effexor, lyrica, depression, anxiety, generalized anxiety disorder, withdrawal
... give any advice on how to minimize the symptoms. I have been taking 300X2 daily for anxiety for 9 months. I also take 225mg of Effexor for depression but wont be coming off this just yet. I tried coming off Effexor last year after taking it for 8 years but withdrawals were so severe I ended up in mental hospital for 10 weeks. Cant afford to have a nasty withdrawal from the Lyrica as I'm still recovering from the trauma of last year.
Thanks for your help
Hi there Graham74, I am sure no expert, but am surprised they are using Lyrica for anxiety, I guess it has a lot more uses than I knew about. I use it for chrontic pain. At one point I was on 225mg once a day, & it made me so sleepy, I had to cut back on it. At first I cut down 1 pill a week to not have the side effects. The slower the better with any of these meds. At the dose you are taking it will take quite a time. Maybe you should check with your doctor about this first. I know there is a risk of seizures if you stop it too fast so be very careful. one pill every 5 to 7 days would be my suggestion, tho. When I first stopped it I didn't sleep for a solid week, & had to go back on at least 75mg a day. I wish you all the best...
To anyone or everyone getting off effexor: I am from Canada and are laws concerning prescriptions drugs differ from yours. This is how we do it in Canada. I was taking 150mg effexor XR now I am tapering off it slowly. First you should taper off 37.5mg at a time. Example 150mg to 112.5mg to 75mg to 37.5mg for a period of one month each. I went from 150mg to 112.5mg Saturday and have all the mentioned symptoms. Everytime you taper off 37.5mg at a time "YOU WILL HAVE WITHDRAWAL SYMPTOMS" for at least a week to two depending on the person. This is my second time getting off this poision (to relieve and help menopausal symptoms) Why oh why did I agree to start taking it again (a year and a half this time) when I remember clearly the withdrawals from 5 years ago. Please be careful tapering off this drug it can lead to siezures, death,volience, and suicide. Hope this was helpful. If anyone else is tapering off let's talk. Hope this was helpful. Best wishes to all. Cynthia
I have taken Lyrics off and on for years and I haven't had any issues with discontinuing its use. I agree with the other member that suggested tapering your use. You are on a high dose. I would try half your normal dose and then get it down to 75 mg 2x per day and then just once per day. Why Lyrics for anxiety? Plus, it's a high dose. I also suggest that you make sure that you are closely monitored by your physician. You could also try a low dose, a very low dose such as .25 mg Dana once or twice a day as needed.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 May 2011 • 3 answers
Posted 11 Feb 2013 • 5 answers
Posted 9 Nov 2014 • 2 answers
Posted 6 Feb 2015 • 3 answers
Posted 18 Mar 2016 • 3 answers